MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 COMPACT 60

BIOMERIEUX, INC. VITEK® 2 COMPACT 60
Model Number 27560
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) reported that vitek® 2 gn id and ast-gn86 cards were stuck in preliminary status in the vitek 2 compact 60 (ref.27560) instrument when testing patient samples.The customer stated there was no error message and results were not complete.After trying to re-run cards at biomérieux's request, the customer stated that the system was not functional.A biomérieux field engineer intervened at the customer site, re-installed vitek 2 v8.01 systems software and the customer reported that vitek 2 was working perfectly.The customer reported that the patient results were delayed by more than 24 hours.No incorrect result was reported.There is no indication or report from the hospital or treating physician to biomérieux that the delayed results led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the (b)(6) regarding vitek® 2 gn id and ast-gn86 test results that remained in preliminary status in the vitek 2 compact 60 (ref.27560).Biomérieux investigation was conducted.History: · on (b)(6) 2019, customer reported that several of their ast-gn86 isolates remained in the preliminary state and could not be finalized.Local customer support (lcs) asked the customer to re-process the specimens.· on (b)(6) 2019, customer reported that their vitek 2 systems software was completely non-functional.· on (b)(6) 2019, a biomerieux field application specialist visited the customer site and applied the following steps: backed-up, exported and archived all data.Backed-up all vitek 2 systems software configurations.Re-installed vitek 2 systems version 8.01 software.Re-configured software settings to original user settings.Created a manual back-up.Created a full system image back-up.Ensured system functioning normally before leaving.· on (b)(6) 2019 the biomerieux field application specialist contacted the customer and confirmed that the system was working as expected.· on (b)(6) 2019 the biomerieux field application specialist reported the following impacts from the 23aug2019 occurrence: 15 patients samples held at preliminary status for 7-8 days.Identification (id) cards were not impacted; only ast cards remained in the preliminary state.No knowledge of individual patient diagnosis, clinical symptoms or clinical impact.No evidence or details (e.G.Lab reports, data files) of the reported issue were provided by the customer to biomérieux due to data protection policies at the customer site.Without specific details of the occurrence, the root cause cannot be determined.No further investigation is possible.

Brand Name
VITEK® 2 COMPACT 60
Common Device Name
VITEK® 2 COMPACT 60
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9100807
Report Number1950204-2019-00279
Device Sequence Number16874737
Product Code LON
UDI-Device Identifier03573026136796
UDI-Public03573026136796
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1